MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number V5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bowel Burn (1756); Burn(s) (1757); Uterine Perforation (2121)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025, that during a novasure procedure, the physician inserted the device and opened the array.The physician then performed the cavity integrity assessment test and the test passed and the ablation began.About 3-4 seconds into the ablation, the ablation stopped and displayed a cavity assessment failure.The physician then removed the device and reinserted the hysteroscope to confirm there was a perforation.The physician then performed laparoscopy to treat the perforation and verify if there are any additional thermal injury outside the uterus.It was then confirmed that there is a thermal injury to the sigmoid colon and fallopian tube.Patient was reported stable and a drain had been placed over uterus and colon.No other information available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
It was reported by the physician during the endometrial ablation and cavity integrity assessment test that 2-3 seconds into the procedure the device stopped and tried to re-do the integrity test.Charing and two perforations parallel to the fundus was found and the physician believed "the plastic tips perforated".The whole fundal portion of the uterus looked burned.Laparoscopy viewed white area over sigmoid colon.General surgery evaluated, drained and patient is doing well so far.No other information is available.
 
Additional Manufacturer Narrative
Device was returned: visual inspection was conducted and there were no signs of physical damage.Functional testing was conducted and the device passed the testing and complete the procedure.The deployment test was performed and it passed, the electrical was performed and the device was in short circuit and was discovered the gold conductors touching each other.This issue was found to be intermittent and would have prevented any ablation from starting which is unrelated to the event described.Therefore, the issue reported by the customer was not replicated, but a different failure mode as the reported was identified.This observation will be monitored and trended.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.H6: investigation findings : appropriate investigation term/code not available : suggested code : reported event not replicated, new failure mode found device was in short circuit and the gold conductors touching each other unrelated to event described.

Brand Name
NOVASURE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
simran keswani
250 campus drive
marlborough, MA 01752
MDR Report Key23289784
Report Number1222780-2025-00530
Device Sequence Number12142502
Product Code MNB
UDI-Device Identifier15420045514294
UDI-Public(01)15420045514294(17)261110(10)24K21R
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV5
Device Catalogue NumberNSV5KITUS-001
Device Lot Number24K21R
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/02/2025
10/29/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/17/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown